(Closed) Yasmin and nausea

posted 9 years ago in Wellness
Post # 3
Member
311 posts
Helper bee
  • Wedding: October 2008

I was on Yasmin for several years with no problems, but everyone’s reactions to birth control pills are different.  You should definitely talk to your doctor about the nausea and possibly switching pills.

Post # 4
Member
390 posts
Helper bee
  • Wedding: June 2009

I’ve not taken Yasmin, but I’ve been on two other types of BC for my skin as well.  I quickly discovered that I have nausea as a side effect. I usually take it no more than 30 minutes before I go to bed, usually right before.  Then I am asleep before the nausea sets in, and it’s usually gone by the next morning.  If I’m asleep before, I’ll sleep through it, and it won’t bother me.  That’s really the only thing I’ve been able to easily do to combat this issue.  I’d be interested in hearing how others deal with it!  Sorry I don’t have more helpful/specific information for you!

Post # 5
Member
3332 posts
Sugar bee

I haven’t taken Yasmin specifically, but I had a lot of nausea when I first went on BCP several years ago.  My doctor suggested I take the pill at night, like MyFavorite suggested, instead of in the morning.  I take mine in the evening, right around bedtime and don’t really experience the same nausea as when I was taking it in the morning.

You may want to check with your doctor to see if there’s another pill she can recommend, but I think nausea with the pill is pretty common.  I’d see if you could take at bedtime, so that you’ll be asleep once the nausea sets in.

Post # 6
Member
13 posts
Newbee
  • Wedding: October 2009

I was on Yasmin several years ago and had a similar experience – nausea, and vomiting. I didn’t even finish the first month. I know that you’re supposed to give a pill 3 months for your body to adjust, but I just couldn’t bring myself to take any more. I would talk to your doctor and see if she can prescribe a different pill, maybe one that you’ve taken in the past that didn’t give you side effects. There are so many kinds out there, don’t settle for one that makes you feel sick!

In the meantime, maybe you can go see a dermatologist to help with your skin before the wedding. I plan to have my uncle, a dermatologist, on call with cortisone shots the week before my wedding!

Post # 7
Member
157 posts
Blushing bee
  • Wedding: April 2010

I just switched from OTC to Yasmin in late March for skin-related reasons as well. I had quite a bit of nausea during the first month I was on it – I switched to taking it at night, and that helped as well. I also try to have a snack before/after I take it (something small…pb&j or a yogurt) and that has definitely curbed the nausea. I just started my third pack and the nausea is completely gone!

Post # 8
Member
30 posts
Newbee
  • Wedding: October 2010

I was on Yasmin for years, especially before taking Accutane. I can’t reacall any side effects, but my friend had the same problem.

Taking any meds usually requires having some form of substance in your tummy.  Ever tried taking a multi-vitamin without eating?  It’s killer!  So like Stringer had suggested, nibble on something, but preferably an actual meal, and that should help. 

And it’s one of those set it and forget deals…I wouldn’t think about it too much.  Just take it and go on with the rest of your day. 

Post # 9
Member
2470 posts
Buzzing bee
  • Wedding: September 2010

I too have been on it for years and never had any major side effects, you may want to look into Yaz though. Also, it usually takes about 3 mos for any type of medicine to become adjusted by your body. For now, make sure you take your pill with some sort of substanance, toast or granola bar.

Post # 10
Member
262 posts
Helper bee
  • Wedding: October 2009

Try taking it at night.  That way, when the side effects come on, you’ll be sleeping.  As for the nausea, crackers or bread or something to settle your stomach can also help.  Make sure to drink plenty of water as well.

Post # 11
Member
81 posts
Worker bee
  • Wedding: August 2009

What about Ortho TriCyclin Lo – pretty mild. I haven’t had any issues.

Post # 12
Member
2207 posts
Buzzing bee
  • Wedding: September 2009

I used to take Yasmin and had the same reaction.  My gyno put me on Yaz, which is a lower doseage of Yasmin, and all that went away.  Great skin, NO weight gain like some other pills (water mostly) and best of all no mood swings!  Its worth a try, chances are the levels of hormones are too high

Post # 13
Member
2725 posts
Sugar bee
  • Wedding: September 2009

The first time I was on Yasmin, I had no problems at all. Then I went off and went back on them and I had messed up periods and nausa, so go figure. Then I went on Ortho and that worked pretty well.

Post # 14
Member
681 posts
Busy bee
  • Wedding: May 2009

I was on Yaz (similar to Yasmin but less estrogen) for 4 months and found that I got nausea both when I started AND when I switched to a new pill. My thoughts are that since it is so different than other BCP, it takes some people a little more time and energy to make that switch. I stopped taking it cause it was just too expensive (my insurance didnt cover it…), it was making me an emotional wreck, and I wasn’t seeing the results with my skin that I wanted. Good luck to you though, I hear great things about it!

Post # 15
Member
380 posts
Helper bee
  • Wedding: June 2010

I tried a few diff types of BC pills and all caused nausea. I am now using nuva ring and no nausea at all. I love it!!!!  it also helps to keep my skin clear.

Post # 16
Member
94 posts
Worker bee

Just my topic!! I purposely stopped taking my pills a few days early in an attempt to alter my cycle before the wedding. Since I started the new pack I have had horrible nausea every morning and night- i just cant get rid of it. I’m on Ortho-lo. Now I wish I would have just dealt with the period during the wedding.

The topic ‘Yasmin and nausea’ is closed to new replies.

Find Amazing Vendors